| Catalog Number |
03183742122 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The cobas c502 module serial number was (b)(6).Qc was within the ranges.The alarm trace provided from (b)(6) 2024 showed abnormal aspiration alarms 66 times and abnormal cell blank alarms 31 times.The customer exchanged the photometer lamp and cuvettes regularly according to specifications and cleaned the sample and reagent needles daily.The gear pump had not been replaced and the field service engineer confirmed that the gear pump pressure more than 300kpa.The investigation is ongoing.
Event or Problem Description
We received an allegation about questionable results for 1 patient serum/plasma samples not matching the patient's clinical diagnosis when tested with amyl gen.2 (amyl2) assay and lipase colorimetric assay (lipc) assay on a cobas 8000 cobas c502 module.This medwatch will apply to the lipc assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the amyl2 assay.On (b)(6) 2024, the 1st sample (serum/plasma sample) was tested resulting in: amyl2 result: 576 u/l.Lipc result: 1692.5 u/l.On (b)(6) 2024, the physician requested a 2nd sample to be drawn and tested resulting in: amyl2 result: 338 u/l (urine sample).Amyl2 result: 104 u/l (serum sample).Lipc result: 47.8 u/l (serum sample).On (b)(6) 2024, the physicians questioned the results and requested a 3rd blood sample to be drawn and tested resulting in: amyl2 result: 195 u/l.Lipc result: 259.3 u/l.On (b)(6) 2024, the original sample was repeated resulting in: amyl2 result: 577 u/l.Lipc result: 1644.4 u/l.The results did not match the patient's clinical diagnosis and expectations.
Additional Manufacturer Narrative
A general reagent problem can be excluded because calibration and qc were acceptable.Based on the high amount of sample-related alarms and the fact that the pre-analytics were not handled according to the tube instruction for use (target volume vs draw volume and an incorrect centrifugation speed), the cause of the event was consistent with a preanalytic issue at the customer site.Preanalytics are within the customer's responsibility.The investigation did not identify a product problem.